# SDR 2023F00275

- Difficulty date: September 6, 2023
- Submitted: September 15, 2023
- Operation: General aviation
- Aircraft: N511EC
- Make and model: Cessna 525
- Aircraft serial: 0013
- Aircraft time: 9,029 hours, 7,273 cycles
- Engine: Wilint FJ44
- Engine time: 9,029 hours, 7,273 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Magnetic Seal
- Part number: 56965
- Condition: Defective
- Location: Zone 400
- Component: Pump, Cessna, MC145495
- Component part number: 99123923
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: B, E, A

## Discrepancy

AS THE AIRCRAFT WAS PASSING THROUGH 24,000 FEET, I NOTICED THE OIL PRESSURE ON THE RIGHT ENGINE WAS STARTING TO DECREASE AT A NOTICEABLE RATE. I INFORMED FT WORTH CENTER OF THE SITUATION AND SAID I NEEDED TO LAND AT THE CLOSEST AIRPORT. THAT AIRPORT BEING KCRT. I INITIATED AN EMERGENCY DESCENT AND WHEN ON A 6 MILE FINAL TO THE AIRPORT THE RED WARNING LIGHT FOR OIL PRESSURE ILLUMINATED. I PULLED THE RIGHT ENGINE THROTTLE TO IDLE AND NOTICED THE OIL PRESSURE RISE AND THE WARNING LIGHT EXTINGUISH. I ELECTED TO LEAVE THE ENGINE RUNNING AT THIS TIME. ON SHORT FINAL THE WARNING LIGHT REILLUMINATED. ONCE I WAS ON THE RUNWAY I SHUTDOWN THE RIGHT ENGINE AND TAXIED INTO THE RAMP AREA. UPON EXITING THE AIRCRAFT I CHECKED THE OIL LEVEL AND THE DIPSTICK SHOWED NO OIL. I WAITED 30 MINUTES FOR THE ENGINE TO COOL AND CHECKED THE OIL LEVEL AGAIN AND STILL NO OIL WAS EVIDENT ON THE DIPSTICK. THE AIRCRAFT ENGINES HAD BEEN SERVICED THE PREVIOUS WEEK BY STEVENS AEROSPACE. I CALLED THEM TO INFORM THEM OF THE SITUATION AND THEY SENT A MOBILE AOG UNIT THAT AFTERNOON. IT WAS DETERMINED THAT THE MAGNETIC SEAL THAT WAS REPLACED THE PREVIOUS WEEK WAS DEFECTIVE. AFTER CONSULTING WITH THE ENGINE MANUFACTURER IT WAS DECIDED THAT THE BEST COURSE OF ACTION WAS TO REPLACE THE GEARBOX WITH A NEW STYLE, WHICH WOULD ELIMINATE THE NEED FOR THE SEALS. THE ENGINE WAS TEST RUN AND RETURNED TO SERVICE AFTER THE GEAR BOX WAS REPLACED.
